Hall, Alastair R. and Han, Sanggohn and Boldea, Otilia (2008): Asymptotic Distribution Theory for Break Point Estimators in Models Estimated via 2SLS.
Download (319Kb) | Preview
In this paper, we present a limiting distribution theory for the break point estimator in a linear regression model estimated via Two Stage Least Squares under two different scenarios regarding the magnitude of the parameter change between regimes. First, we consider the case where the parameter change is of fixed magnitude; in this case the resulting distribution depends on distribution of the data and is not of much practical use for inference. Second, we consider the case where the magnitude of the parameter change shrinks with the sample size; in this case, the resulting distribution can be used to construct approximate large sample confidence intervals for the break point. The finite sample performance of these intervals are analyzed in a small simulation study and the intervals are illustrated via an application to the New Keynesian Phillips curve.
|Item Type:||MPRA Paper|
|Original Title:||Asymptotic Distribution Theory for Break Point Estimators in Models Estimated via 2SLS|
|Subjects:||C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods and Methodology: General > C13 - Estimation: General
C - Mathematical and Quantitative Methods > C3 - Multiple or Simultaneous Equation Models; Multiple Variables > C32 - Time-Series Models; Dynamic Quantile Regressions; Dynamic Treatment Effect Models
C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods and Methodology: General > C12 - Hypothesis Testing: General
|Depositing User:||Otilia Boldea|
|Date Deposited:||08. Jul 2008 00:20|
|Last Modified:||12. Feb 2013 14:48|
Amemiya, T. (1985). Advanced Econometrics. Harvard University Press, Cambridge, MA, U.S.A. Andrews, D. W. K. (1993). ‘Tests for parameter instability and structural change with unknown change point’, Econometrica, 61: 821–856. Andrews, D. W. K., and Fair, R. (1988). ‘Inference in econometric models with structural change’, Review of Economic Studies, 55: 615–640. Andrews, D. W. K., and Ploberger, W. (1994). ‘Optimal tests when a nuisance parameter is present only under the alternative’, Econometrica, 62: 1383–1414. Bai, J. (1994). ‘Least squares estimation of a shift in linear processes’, Journal of Time Series Analysis, 15: 453–472. (1997a). ‘Estimating multiple breaks one at a time’, Econometric Theory, 13: 315–352. (1997b). ‘Estimation of a change point in multiple regression models’, Review of Economics and Statistics, 79: 551–563. Bai, J., and Perron, P. (1998). ‘Estimating and testing linear models with multiple structural changes’, Econometrica, 66: 47–78. Bhattacharya, P. K. (1987). ‘Maximum Likelihood estimation of a change-point in the distribution of independent random variables: general multiparameter case’, Journal of Multivariate Analysis, 23: 183–208. Ghysels, E., and Hall, A. R. (1990a). ‘Are consumption based intertemporal asset pricing models structural?’, Journal of Econometrics, 45: 121–139. (1990b). ‘A test for structural stability of Euler condition parameters estimated via the Generalized Method of Moments’, International Economic Review, 31: 355–364. Hahn, J., and Inoue, A. (2002). ‘A Monte Carlo comparison of various asymptotic approximations to the distribution of instrumental variables estimators’, Econometric Reviews, 21: 309–336. Hall, A. R., Han, S., and Boldea, O. (2007). ‘Inference regarding multiple structural changes in linear models estimated via Two Stage Least Squares’, Discussion paper, Economics, School of Social Studies, University of Manchester, Manchester, UK. Hall, A. R., and Sen, A. (1999). ‘Structural stability testing in models estimated by Generalized Method of Moments’, Journal of Business and Economic Statistics, 17: 335–348. Hinckley, D. (1970). ‘Inference about the change points in a sequence of random variables’, Biometrika, 57: 1–17. Picard, D. (1985). ‘Testing and estimating change points in time series’, Journal of Applied Probability, 20: 411–415. Quandt, R. (1960). ‘Tests of the hypothesis that a linear regression obeys two separate regimes’, Journal of American Statistical Association, 55: 324–330. Serfling, R. J. (1970). ‘Convergence properties of Sn under moment restrictions’, The Annals of Mathematical Statistics, 41: 1235–1248. Sowell, F. (1996). ‘Optimal tests of parameter variation in the Generalized Method of Moments framework’, Econometrica, 64: 1085–1108. Yao, Y.-C. (1987). ‘Approximating the distribution of the ML estimate of the change point in a sequence of independent r.v.’s’, Annals of Statistics, 4: 1321–1328. Zhang, C., Osborn, D., and Kim, D. (2007). ‘The new Keynesian Phillips curve: from sticky inflation to sticky prices’, Journal of Money, Credit and Banking, forthcoming. 56